Alert archive / Wisconsin / River Flood Warnings in 2017
River Flood Warning 7, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Feb 23, 2017, 8:35 AM CST for Portage County, Wisconsin. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 23, 2017, 8:35 AM CST (14:35 UTC)
- Expired
- Feb 24, 2017, 6:35 PM CST
- In force
- 34 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Portage County, WI
The radar
The Green Bay radar (KGRB), 119 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wisconsin River below Whiting Dam (WTGW3).
- Action stage
- 1051 ft
- Minor stage
- 1053 ft
- Moderate stage
- 1056 ft
- Major stage
- 1058 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
958 WGUS43 KGRB 231435 FLWGRB BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 835 AM CST THU FEB 23 2017 ...The National Weather Service in Green Bay has issued a Flood Warning for the following rivers in Wisconsin... Wisconsin River below Whiting Dam affecting Portage County PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with interests along this river need to prepare for flooding. Stay tuned for further updates on this flooding situation. && WIC097-240535- /O.NEW.KGRB.FL.W.0007.170223T1435Z-000000T0000Z/ /WTGW3.1.ER.170223T0427Z.170223T1010Z.000000T0000Z.UU/ 835 AM CST THU FEB 23 2017 The National Weather Service in Green Bay has issued a * Flood Warning For the Wisconsin River below Whiting Dam. * At 6:10 AM Thursday the stage was 1053 feet. * Flood stage is 1053 feet. * At 1053 feet...Widespread flooding in wooded land adjacent to the river. Floodwaters approach homes in low lying areas on Park Drive west of Plover. && LAT...LON 4449 8954 4443 8953 4442 8973 4447 8973 $$
4 follow-up statements
396 WGUS83 KGRB 231531 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 931 AM CST THU FEB 23 2017 ...The Flood Warning continues for the following rivers in Wisconsin.. Wisconsin River below Whiting Dam affecting Portage County PRECAUTIONARY/PREPAREDNESS ACTIONS... If you encounter a flooded area...turn around and find an alternate route. Turn Around...Do Not Drown. && WIC097-240631- /O.CON.KGRB.FL.W.0007.000000T0000Z-000000T0000Z/ /WTGW3.1.ER.170223T0427Z.170223T1010Z.000000T0000Z.UU/ 931 AM CST THU FEB 23 2017 The Flood Warning continues for The Wisconsin River below Whiting Dam. * At 9:10 AM Thursday the stage was 1053 feet. * Flood stage is 1053 feet. * At 1053 feet...Widespread flooding in wooded land adjacent to the river. Floodwaters approach homes in low lying areas on Park Drive west of Plover. && LAT...LON 4449 8954 4443 8953 4442 8973 4447 8973 $$
136
WGUS83 KGRB 240242
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
842 PM CST THU FEB 23 2017
...The Flood Warning continues for the following rivers in
Wisconsin...
Wolf River near Shiocton affecting Outagamie...Shawano and Waupaca
Counties
...The Flood Warning continues for the following rivers in
Wisconsin..
Wisconsin River below Whiting Dam affecting Portage County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn Around...Do Not Drown.
&&
WIC097-241742-
/O.CON.KGRB.FL.W.0007.000000T0000Z-000000T0000Z/
/WTGW3.1.ER.170223T0427Z.170223T1010Z.000000T0000Z.UU/
842 PM CST THU FEB 23 2017
The Flood Warning continues for
The Wisconsin River below Whiting Dam.
* At 6:10 PM Thursday the stage was 1053 feet.
* Flood stage is 1053 feet.
* At 1053 feet...Widespread flooding in wooded land adjacent to the
river. Floodwaters approach homes in low lying areas on Park Drive
west of Plover.
&&
LAT...LON 4449 8954 4443 8953 4442 8973 4447 8973
$$
WIC087-115-135-241742-
/O.EXT.KGRB.FL.W.0006.170226T0600Z-170301T0600Z/
/SHIW3.1.ER.170226T0600Z.170226T1200Z.170228T0000Z.NR/
842 PM CST THU FEB 23 2017
The Flood Warning continues for
The Wolf River near Shiocton.
* At 7:55 AM Thursday the stage was 10.1 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by early Sunday morning and
continue to rise to near 12.1 feet by Sunday morning. The river
will fall below flood stage by Monday evening.
* At 12.0 feet...Flooding is confined to lowland and agricultural
land. The entire boat landing in Shiocton is under several feet of
floodwaters. Water is surrounding lowland areas around homes on
Mill Street and Island Street .
&&
LAT...LON 4468 8852 4433 8848 4434 8867 4440 8867
4450 8863 4468 8867
$$311 WGUS83 KGRB 241542 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 942 AM CST FRI FEB 24 2017 ...The Flood Warning continues for the following rivers in Wisconsin.. Wisconsin River below Whiting Dam affecting Portage County PRECAUTIONARY/PREPAREDNESS ACTIONS... If you encounter a flooded area...turn around and find an alternate route. Turn Around...Do Not Drown. && WIC097-250642- /O.CON.KGRB.FL.W.0007.000000T0000Z-000000T0000Z/ /WTGW3.1.ER.170223T0427Z.170223T1010Z.000000T0000Z.UU/ 942 AM CST FRI FEB 24 2017 The Flood Warning continues for The Wisconsin River below Whiting Dam. * At 9:10 AM Friday the stage was 1053 feet. * Flood stage is 1053 feet. * At 1053 feet...Widespread flooding in wooded land adjacent to the river. Floodwaters approach homes in low lying areas on Park Drive west of Plover. && LAT...LON 4449 8954 4443 8953 4442 8973 4447 8973 $$
160 WGUS83 KGRB 250035 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 635 PM CST FRI FEB 24 2017 ...The Flood Warning is cancelled for the following rivers in Wisconsin... Wisconsin River below Whiting Dam AFFECTING Portage County PRECAUTIONARY/PREPAREDNESS ACTIONS... If you encounter a flooded area...turn around and find an alternate route. Turn Around...Do Not Drown. && WIC097-250105- /O.CAN.KGRB.FL.W.0007.000000T0000Z-170225T0035Z/ /WTGW3.1.ER.170223T0427Z.170223T1010Z.170224T1643Z.UU/ 635 PM CST FRI FEB 24 2017 The Flood Warning is cancelled for The Wisconsin River below Whiting Dam. * At 6:10 PM Friday the stage was 1052.8 feet. * Flood stage is 1053 feet. * At 1053 feet...Widespread flooding in wooded land adjacent to the river. Floodwaters approach homes in low lying areas on Park Drive west of Plover. * At 1051 feet...Flooding is confined to wooded lowland. && LAT...LON 4449 8954 4443 8953 4442 8973 4447 8973 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Feb 23, 5:20 AM CST, 3 hours 15 minutes earlier.
Area forecast discussion, Feb 23, 5:20 AM CST, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 520 AM CST Thu Feb 23 2017 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Friday Issued at 407 AM CST Thu Feb 23 2017 Short wave trough in a left front region of an upper jet let which passed over northern Wisconsin overnight produced isolated storms with small hail around midnight, then precipitation turned to light snow then ended early this morning. DLH radar show some weak returns approaching northern Wisconsin with ashland indicating a mix. Will keep the light freezing drizzle mention going this morning across the north. Cooler but still above normal temperatures expected today in the wake of a cold front overnight. Weak ridging passing over the area today will provide a brief period of quiet weather. Forecast issue then turns to the developing strong winter storm system to impact the region starting later tonight and continuing into saturday morning. Progs the last few days have been indicating a dry slot working northward over eastern Wisconsin Friday and keeping the deformation area with heavy snow mainly west of the area. Trend and consensus of the latest progs suggests the dry slot will be less of a feature, with only the 00z ECMWF hanging onto this solution. Since this system is fragmented and stretched out for long period of time, decided to deal with the system with the primary events. Waa pcpn tonight into Friday and then the system deformation snow tonight into Friday night. Warm air advection precipitation is slightly slower tonight so will start headlines around midnight for central and east central Wisconsin and a few hours later for the north. Later shifts can adjust time frame up if the waa band turns out to be faster. Forecast soundings are indicating a mix of snow...sleet and freezing rain before switching to mainly a rain mix over east central Wisconsin. Total totals approaching 50 over east central wisconsin Friday morning, so potential of convective type of precipitation which could demand more than an advisory. Precipitation type very challenging due to the warm ground at the onset. Increasing northeast winds will usher in a cooling air mass to aid with the mix. The reason for the watch for central and north central Wisconsin is due to the track of the 850 low. All models are persistent with the 850 low tracking over east central Wisconsin later Friday into Friday night while the surface low slides over southeast Wisconsin. Not confident the waa pcpn will diminish enough over central and north central Wisconsin so later shifts will need to head to an advisory or warning. Even the advisory for eastern Wisconsin is attempt to focus on the WAA precipitation late tonight to noon Friday for the morning commute. Anticipate additional headlines for that area if the waa band stalls over northeast wisconsin and the deformation sets up eastward. .LONG TERM...Friday Night Through Wednesday Issued at 407 AM CST Thu Feb 23 2017 A 500mb low and a developing surface system are forecast to approach the region from the western CONUS. The upper system will be southwest of the area at 00Z Saturday with the surface low over southern Lake Michigan. The locations of the upper system and surface low were similar on the 00Z NAM/GFS/ECMWF, while the Canadian was farther to the south. This system should bring mostly snow to the forecast area as it tracks northeast to Ontario by 12Z Saturday and Quebec by 00Z Sunday. Snow totals in the forecast area on Friday night and Saturday are expected to be no more than advisory criteria (<6" in 12 hours) based on a model blend, but there will probably be some locally heavy totals. Colder air moves in for the weekend behind the system as it departs and there is a chance for some lake effect in the far north. Temperatures should be a few degrees below normal before it warms up toward the middle of the week. There are some chance PoPs for Sunday as a mid level short wave passes and a weak surface low tracks north of Wisconsin. Surface high pressure should help to keep the forecast area dry for a little while. Models are vastly different in their handling of a system that is expected to impact the state starting Monday night or Tuesday. At 00Z Wednesday the GFS showed a 1008mb surface low in northeast South Dakota, the ECMWF had a 994mb low in northeast Iowa, and the Canadian had a 989mb low between ASX and IWD. This leads to very low confidence in the model blend of toward the middle of next week. As it stands, there is a chance for snow on Monday night, changing to rain on Tuesday, then back to snow on Tuesday night. Wednesday has a mix of rain and snow across the northwest half of the area and rain for the rest. Stay tuned for changes to this part of the forecast. && .AVIATION...for 12Z TAF Issuance Issued at 520 AM CST Thu Feb 23 2017 Mainly MVFR cigs will linger this morning in the wake of a cold front passage last night. Weak ridging into the state may improve conditions to lower end VFR or higher end MVFR cigs this afternoon and evening then deteriorate overnight as a strong winter storm approaches the state. Northeast winds will turn blustery tonight into Friday. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from midnight tonight to noon CST Friday for WIZ031-037>040-045-048>050. Winter Storm Watch from late tonight through late Friday night for WIZ030-035-036. Winter Storm Watch from late tonight through late Friday night for WIZ005-010>012-018-019. Winter Weather Advisory from 3 AM to 3 PM CST Friday for WIZ013- 020>022-073-074. && SHORT TERM.....TDH LONG TERM......MG AVIATION.......TDH
Hazardous weather outlook, Feb 23, 4:46 AM CST, 3 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 446 AM CST Thu Feb 23 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-241200- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 446 AM CST Thu Feb 23 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Expect hazardous travel conditions to develop across the area tonight. A strong low pressure system will bring wintry precipitation to the area starting tonight. Snow is expected to spread from southwest to northeast and may mix or change to freezing rain in parts of central and east central Wisconsin toward daybreak. There could be as much as 2 to 3 inches of snow accumulation over most of the area by Friday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Hazardous travel conditions are likely to persist through at least midday on Saturday. This storm system is forecast to produce another 3 to 5 inches of snow across much of the area Friday night through Saturday morning. By Saturday afternoon the snow should be gone, except for some lingering lake effect in the far north. Another significant storm system may impact the area during the early part of the upcoming work week, but there remains too much uncertainly to get a good handle on timing or precipitation type and amounts associated with it. .SPOTTER INFORMATION STATEMENT... Spotter are requested to report snowfall amounts or any mixed precipitation. LMZ521-522-541>543-241200- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 446 AM CST Thu Feb 23 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Gale gusts from the northeast are expected late tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a chance of gale force gusts friday through Saturday with the passage of a strong cyclone. TDH/MG
In the hours before
Local storm report, Feb 23, 8:15 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
815 AM CST THU FEB 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 AM SNOW LAND O LAKES 46.16N 89.23W
02/23/2017 M4.0 INCH VILAS WI PUBLIC
0813 AM SNOW LAC VIEUX DESERT 46.13N 89.11W
02/23/2017 M3.0 INCH VILAS WI CO-OP OBSERVER
0813 AM SNOW 4 NW ALVIN 46.05N 88.87W
02/23/2017 M1.7 INCH IRON MI PUBLIC
&&
SACThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 4:36 AM CST | Winter Storm Watch | GRB | Florence, Forest, Langlade, Lincoln, Marathon, Oneida and 3 more | 10 hr |
| Feb 23, 4:36 AM CST | Winter Weather Advisory | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 15 more | 49 hr |
| Feb 23, 4:42 AM CST | Gale Warning | GRB | 37 hr | |
| Feb 23, 2:50 PM CST | Winter Storm Warning | GRB | Florence, Forest, Langlade, Lincoln, Marathon, Oneida and 3 more | 39 hr |
Nearby
River Flood Warnings in Wisconsin, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.